Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 103, NWS New Orleans, LA

June 26, 2000Hancock County, Pearl River County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at Jun 26, 2000, 12:52 PM CDT for Hancock County, Pearl River County, Mississippi. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 26, 2000, 12:52 PM CDT (17:52 UTC)
Expired
Jun 26, 2000, 1:30 PM CDT
In force
38 min
Issued by
NWS New Orleans, LA
Area
Whole counties

Counties Hancock County, MS, Pearl River County, MS

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 5.9 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2000-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 326 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2000-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
326 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
1095 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLIX 261754
SVRNEW
MSC045-109-261830-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1252 PM CDT MON JUN 26 2000

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HANCOCK COUNTY IN SOUTHERN MISSISSIPPI
  PEARL RIVER COUNTY IN SOUTHERN MISSISSIPPI

* UNTIL 130 PM CDT

* AT 1252 PM CDT A CLUSTER OF SEVERE THUNDERSTORMS WITH DAMAGING     
  WINDS WAS LOCATED BETWEEN SILVER RUN TO PICAYUNE ...MOVING         
  EAST AT 10 MPH.

THIS IS A DANGEROUS STORM WITH DAMAGING WINDS...STAY INDOORS AWAY
FROM WINDOWS.

TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
NEW ORLEANS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 10:00 AM CDT, 2 hours 52 minutes earlier.

Area forecast discussion, Jun 26, 10:00 AM CDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
1000 AM CDT MON JUN 26 2000

UPDATED ZONES TO SHOW BETTERE CHANCE FOR CONVECTION IN THE AFTERNOON.
ALSO ADDED MENTION OF SEVERE IN AREA EAST OF BTR BASED ON TRAJECTORY
OF 250MB JET.

.NEW...NONE.
LA...NONE.
MS...NONE.

In the hours before

Special weather statement, Jun 26, 9:00 AM CDT, 3 hours 52 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-271700-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
900 AM CDT MON JUN 26 2000

LOUISIANA AND SOUTHERN MISSISSIPPI REMAINS UNDER THE INFLUENCE OF A
MOIST AND UNSTABLE TROPICAL AIRMASS. UPPER AIR ANAYLSES INDICATE THE
POTENTIAL FOR ADDITIONAL SHOWER AND THUNDERSTORM ACTIVITY ACROSS THE
AREA THROUGH THIS EVENING. EXPECT PERIODS OF HEAVY RAINFALL FROM
THESE THUNDERSTORMS MAY RESULT IN LOCAL FLOODING OF STREETS AND LOW
LYING AREAS.
THE THREAT OF SEVERE THUNDERSTORMS IS CONSIDERABLY LESS THAN
YESTERDAY.

ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY
MANAGEMENT PERSONNEL WILL NOT BE REQUIRED THIS AFTERNOON.

FOR MORE WEATHER INFORMATION PLEASE VISIT OUR WEB-SITE AT
WWW.SRH.NOAA.GOV/LIX (ALL LOWER CASE).
Special weather statement, Jun 26, 9:30 AM CDT, 3 hours 22 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-26700-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
930 AM CDT MON JUN 26 2000

THE AIRMASS OVER SOUTHERN MISSISSIPPI AND SOUTHEASTERN LOUISIANA HAS
BECOME VERY UNSTABLE. LATEST SOUNDINGS SHOW INCREASED
INSTABILITY...MODERATE LOW LEVEL WIND SHEAR...AND MOISTURE EQUAL TO
1.76 INCHE OF PRECIPITABLE WATER. UPPER LEVEL ANALYSES INDICATE A
HIGH POTENTIAL FOR SCATTERED THUNDERSTORMS FORMIMG WITH SOME OF
THESE BECOMING SEVERE.  EXPECT HEAVY RAINFALL AND STRONG MICROBURSTS
THIS AFTERNOON AND EARLY EVENING.

ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY
MANAGEMiENT PERSONNEL MAY BE REQUIRED THIS AFTERNOON.

FOR MORE WEATHER INFORMATION PLEASE VISIT OUR WEB-SITE AT
WWW.SRH.NOAA.GOV/LIX (ALL LOWER CASE).

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 1:25 PM CDTSevere Thunderstorm WarningLIXHarrison50 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.